Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 6, NWS Sioux Falls, SD

March 2, 2016Buena Vista County, Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Mar 2, 2016, 5:33 AM CST for Buena Vista County, Clay County, Iowa. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Mar 2, 2016, 5:33 AM CST (11:33 UTC)
Expired
Mar 5, 2016, 12:00 AM CST
In force
66 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Buena Vista County, IA, Clay County, IA

The radar

The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 18.11 ft at Mar 2, 2016, 4:00 AM CST.

actionminormoderate1416182003/0203/0303/0403/0503/06
Action stage
14 ft
Minor stage
16.5 ft
Moderate stage
20 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

692 
WGUS43 KFSD 021133
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
533 AM CST WED MAR 2 2016

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-031533-
/O.NEW.KFSD.FL.W.0006.160302T1133Z-160305T0600Z/
/LNNI4.1.ER.160302T0220Z.160302T1200Z.160304T0600Z.NO/
533 AM CST WED MAR 2 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River At Linn Grove.
* until late Friday night.
* At 05AM Wednesday the stage was 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.1 feet by Wednesday March 
  02. The river will fall below flood stage Friday March 04.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.04 Wed 5 AM    18.1  Wed 6 AM    18.5  Thu Feb 25
4 follow-up statements
436 
WGUS83 KFSD 022032
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
232 PM CST WED MAR 2 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-040032-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-160305T1200Z/
/LNNI4.1.ER.160302T0220Z.160302T1915Z.160304T1200Z.NO/
232 PM CST WED MAR 2 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Saturday morning.
* At 02PM Wednesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will remain near flood stage through 
  Friday March 04.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.02 Wed 2 PM   18.5  Thu Feb 25

MG
646 
WGUS43 KFSD 030211
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
811 PM CST WED MAR 2 2016

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-040611-
/O.CON.KFSD.FL.W.0006.000000T0000Z-160305T1200Z/
/LNNI4.1.ER.160302T0220Z.160302T1915Z.160304T1200Z.NO/
811 PM CST WED MAR 2 2016

The Flood Warning continues for 
 The Little Sioux River At Linn Grove.
* until Saturday morning.
* At 8PM Wednesday the stage was 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday March 04.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME        CREST   TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.03 Wed 8 PM    18.0  Thu 12 AM   18.5  Thu Feb 25
239 
WGUS83 KFSD 031202
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 AM CST THU MAR 3 2016

...The Flood Warning continues for the following rivers in Iowa...
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-041602-
/O.CON.KFSD.FL.W.0006.000000T0000Z-160305T1200Z/
/LNNI4.1.ER.160302T0220Z.160302T1915Z.160304T1200Z.NO/
602 AM CST THU MAR 3 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Saturday morning.
* At 05AM Thursday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Recent activity...The river rose above flood stage on Thursday 
  March 03.
* Forecast...The river will continue to fall to below flood stage by 
  Friday March 04.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.01 Thu 5 AM    18.0  Thu 12 PM   18.5  Thu Feb 25
539 
WGUS83 KFSD 031858
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1258 PM CST THU MAR 3 2016

...The Flood Warning is cancelled for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-031928-
/O.CAN.KFSD.FL.W.0006.000000T0000Z-160305T1200Z/
/LNNI4.1.ER.160302T0220Z.160302T1915Z.160303T1630Z.NO/
1258 PM CST THU MAR 3 2016

The Flood Warning is cancelled for
  The Little Sioux River At Linn Grove.
* At 12PM Thursday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to 17.8 feet by 6 AM 
  Friday.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   17.96 Thu 12 PM  18.5  Thu Feb 25

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 2, 3:19 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 2, 3:19 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
319 AM CST WED MAR 2 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 317 AM CST WED MAR 2 2016

AREA OF STRATUS STARTING TO BUILD DOWN INTO SOUTHWEST MINNESOTA THIS
MORNING.  WHILE THE INCREASING SOUTHERLY FLOW WILL KEEP THE STRATUS
FROM BECOMING TOO WIDESPREAD TODAY...EXPECT THE TREND TO CONTINUE
ESPECIALLY ACROSS SOUTHWEST MINNESOTA TODAY.  THE INCREASINGLY DENSE
CLOUD COVER ACROSS THIS AREA WILL KEEP TEMPERATURES COOL ONCE
AGAIN...AND HAVE SIDED WITH COOLER SHORT TERM HIRES GUIDANCE FOR
TEMPERATURE TRENDS AND HIGHS.

POPS ARE A TOUGH CALL FOR  LATE THIS AFTERNOON INTO TONIGHT.  MODELS
HAVE SOMEWHAT COME INTO BETTER AGREEMENT...SUGGESTING THAT THE
LEADING WAVE WILL BE STRONGER THAN PREVIOUSLY ANTICIPATED.  THIS
WAVE LINKS UP WITH LOW LEVEL WARM AIR ADVECTION AHEAD OF THE WAVE
LEADING TO DEEPER SATURATION THAN IN OTHER AREAS OF THE FORECAST
AREA. HAVE RAISED POPS INTO THE LIKELY RANGE ACROSS SOUTHWEST
MINNESOTA INTO NORTHWEST IOWA ALONG AND EAST OF THE BUFFALO RIDGE
THROUGH THE EVENING AND EARLY MORNING HOURS ON THURSDAY.  ADDITIONAL
PIECES OF ENERGY ARE EXPECTED TO PASS FURTHER TO THE SOUTH ACROSS
THE FORECAST AREA...BUT REALLY SUFFER FROM A LACK OF SATURATION.
STILL KEPT SOME SLIGHT CHANCE TO LOW CHANCE POPS WITH THESE
WAVES...BUT MAINLY FOCUSED ON THE LEADING WAVE ACROSS SOUTHWEST
MINNESOTA.  MAINLY EXPECT SNOW AMOUNTS TOTAL LESS THAN AN
INCH...THOUGH A FEW LOCATIONS MAY SEE SOME LOCAL ENHANCEMENT LEADING
TO AMOUNTS IN THE 1-2 INCH RANGE.  AM NOT EXPECTING COMPLICATING
FACTORS OF WIND...THOUGH ON THE SOUTHERN EDGE OF PRECIP BAND PRECIP
TYPE MAY BEGIN AS RAIN BEFORE QUICKLY CHANGING OVER TO SNOW.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 317 AM CST WED MAR 2 2016

OUTSIDE OF A COUPLE VERY MINOR DISTURBANCES...RELATIVELY QUIET
WEATHER ANTICIPATED THROUGH THE UPCOMING WEEKEND AS SHIFT IN THE
SYNOPTIC PATTERN DEVELOPS.  BEHIND EXITING SHORT WAVE THURSDAY
MORNING...MAY SEE A FEW LINGERING FLURRIES OR SNOW SHOWERS ACROSS
PORTIONS OF SW MN...NW IA...AND FAR EASTERN SD THROUGH MID-DAY.
HOWEVER...MID-LVL HEIGHTS WILL BEGIN TO BUILD OVER THE CENTRAL CONUS
LATER IN THE DAY...WITH WARMER LOW-LVL AIR ADVECTING INTO THE PLAINS
BY FRIDAY.

SPEAKING OF FRIDAY...YET ANOTHER WEAK AND RATHER UNORGANIZED SYSTEM
WILL CREST THE BUDDING RIDGE AND SLIDE SOUTHEAST THROUGH THE REGION
DURING THE DAY.  ANTICIPATING A BIT OF LIGHT SNOW...TRANSITIONING TO
RAIN AS THE DAY WEARS ON AND WARMER AIR ARRIVES. LITTLE TO NO
ACCUMULATION ANTICIPATED AT THIS TIME.

A WARMUP BEGINS IN EARNEST DURING THIS UPCOMING WEEKEND...AS RIDGING
ALOFT BUILDS AND TROUGHING INCREASES OVER THE PACIFIC COASTLINE.
WHILE THE FLOW REMAINS SOMEWHAT PROGRESSIVE...MODELS ARE HINTING
THAT A FEW OF THESE INCOMING WAVES OUT IN THE CENTRAL PACIFIC WILL
TRY TO DIG INTO THE SOUTHWESTERN US EARLY NEXT WEEK.

ONE SUCH WAVE IS PROJECTED TO LIFT NORTHWARD OUT OF THE OKLAHOMA
PANHANDLE ON MONDAY. STRONG MOISTURE TRANSPORT AND PERSISTENT LOW-
LVL WARM ADVECTION WILL BOOST TEMPERATURES INTO THE 60S ON
SUNDAY...WITH A REASONABLE CHANCE FOR HIGH DEW POINTS AND DRIZZLE
SUNDAY NIGHT INTO MONDAY. THE SLIGHT NEGATIVE TILT TO THIS TROUGH
WILL ALSO ALLOW FOR A BIT OF ELEVATED INSTABILITY TO ADVECT
NORTHWARD INTO MONDAY AND MONDAY NIGHT...BRINGING A REASONABLE RISK
FOR A FEW ELEVATED THUNDERSTORMS EARLY NEXT WEEK. WARMER
TEMPERATURES LOOK TO STICK AROUND THROUGH NEXT WEEK AND SHOULD MAKE
THE LEAP DAY SNOWFALL A DISTANT MEMORY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 530 PM CST TUE MAR 1 2016

CURRENTLY THERE IS SOME UPPER END STRATO CUMULUS JUST TO THE
NORTH OF KHON...JUST UNDERNEATH 3000 FEET AGL. WITH THICK CIRRUS
BEGINNING TO MASK THESE CLOUDS ON THE SATELLITE...IT IS DIFFICULT
TO ASCERTAIN WHETHER THESE CLOUDS WILL IMPACT KHON THIS EVENING OR
NOT. CERTAINLY THE VARIOUS HIRES MODELS DO NOT SUGGEST A LOT OF
MVFR AT KHON...BUT IT IS CLOSE ENOUGH THAT IT NEEDED TO BE
INCLUDED IN THE 00Z TAF. OTHERWISE VFR SHOULD PREVAIL FOR THE
NIGHT AND INTO WEDNESDAY MORNING. THE NAM SUGGEST SOME MVFR
CEILINGS DEVELOPING AT KFSD AND KHON WEDNESDAY AFTERNOON. THIS WAS
FOLLOWED DUE TO A MOIST...SOUTHEAST FLOW OF AIR STREAMING INTO THE
REGION.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...DUX
AVIATION...MJ
Hazardous weather outlook, Mar 2, 4:05 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
405 AM CST WED MAR 2 2016

IAZ031-NEZ013-014-SDZ050-052-053-057>060-063>066-068>071-031015-
WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-CLAY SD-UNION-
405 AM CST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH
CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RAIN AND SNOW MIXTURE WILL SPREAD ACROSS THE AREA LATER THIS
EVENING AND CONTINUE TO MOVE EASTWARD DURING THE OVERNIGHT HOURS.
SNOW ACCUMULATIONS WILL REMAIN LESS THAN ONE HALF INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ002-003-014-MNZ071-072-080-081-089-090-097-098-SDZ040-056-
031015-
OSCEOLA-DICKINSON-CLAY IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-BROOKINGS-MOODY-
405 AM CST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LIGHT RAIN AND SNOW MIXTURE WILL MOVE INTO THE AREA LATE THIS
AFTERNOON AND MOVE EAST THROUGH THE OVERNIGHT HOURS. AS COLDER AIR
ARRIVES...RAIN MAY COMPLETELY TRANSITION TO SNOW...WITH
ACCUMULATIONS UP TO A HALF INCH POSSIBLE BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001-012-013-020>022-032-SDZ038-039-054-055-061-062-067-031015-
LYON IA-SIOUX-O'BRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-IDA-BEADLE-
KINGSBURY-MINER-LAKE-MCCOOK-MINNEHAHA-LINCOLN SD-
405 AM CST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LIGHT RAIN AND SNOW MIXTURE WILL MOVE INTO THE AREA THIS
EVENING. A TRANSITION TO SNOW IS LIKELY OVERNIGHT...AND LIGHT SNOW
ACCUMULATIONS UP TO AN INCH MAY BE POSSIBLE BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.